MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure, patient experienced blurred distance vision, cloudiness, floaters, and light glare impacting life.Patient undergone lasik surgery to correct distance vision.After surgery patient intermediate vision improved distance vision is not improved.Additional information received and stated that, the day after first surgery on (b)(6) 2022, noticed vision was still blurry and there was a white fog, patient stated like looking through.In all there was no improvement to vision, with glare from lights, foggy and blurry vision.The patient stated after surgery vision was worse than before surgery.The patient stated he has gone for a 1 day, 1 week, 3 month and 6 month follow ups, and constantly told them of problems.The patient was given different eye drops, which did not help and been told everything was fine.The follow ups were not done by surgeon who performed the surgery but another physician in the practice.On (b)(6) 2023 initial surgeon performed lasik which made a small amount of improvements.Patient still have white fog coming and going.The patient need reading glasses again for newspaper and other small print and this strange distortion and blurry vision at all distances.The patient like to play golf but need someone to watch where my ball goes.On (b)(6) 2023, the patient consulted with a retina specialist who couldn't offer anything to help.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed, and the documentation indicated the product met release criteria.Associated product information was not provided.The product investigation could not identify a root cause for the reported vision complaint.The product remained in the eye.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The patient is the reporter.Information was provided that the patient's vision issues began the day after the first surgery on (b)(6) 2022.A second surgery was performed on (b)(6) 2022 and visual issues became worse.Follow ups with a doctor were at day 1, week 1, month 3 and month 6.The consumer indicated that eye drops were given and assured the lenses were fine.These follow ups were with doctors in the same practice other than the implanting surgeon.The implanting surgeon ( for whom it was indicated does not conduct follow up appointments) conducted a follow up for this patient to assist with the issue.On (b)(6) 2023 lasik surgery was performed which made small amounts of improvements.Some visual issues still persist.A retina specialist was consulted on (b)(6) 2023 without positive outcome.(b)(6) 2024 the patient was seen at hospital.After consulting with 3 different doctors there, the patient indicated that they will try contact lenses in (b)(6) 2025.File will be reopened if new information or the sample becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure, patient experienced blurred distance vision, cloudiness, floaters, and light glare impacting life.Patient undergone lasik surgery to correct distance vision.After surgery patient intermediate vision improved distance vision is not improved.Additional information received and stated that, the day after first surgery on (b)(6) 2022, noticed vision was still blurry and there was a white fog patient stated like looking through.In all there was no improvement to vision, with glare from lights, foggy and blurry vision.After second surgery on (b)(6) 2022 vision became worse with continued white fog areas coming and going, glare from lights, a since of distortion, blurriness and a feeling eyes were straining to focus.The patient stated after surgery vision was worse than before surgery.The patient stated he has gone for a 1 day, 1 week, 3 month and 6 month follow ups, and constantly told them of problems.The patient was given different eye drops, which did not help, and told everything was fine.The follow ups were not done by surgeon who performed the surgery but another physician in the practice.On (b)(6) 2023 initial surgeon performed lasik which made a small amount of improvements.I still have white fog coming and going.The patient need reading glasses again for newspaper and other small print and this strange distortion and blurry vision at all distances.The patient like to play golf, but need someone to watch where my ball goes.On (b)(6) 2023, the patient consulted with a retina specialist who couldn't offer anything to help.There are two medical device reports associated with this patient.This report is associated with the right eye.

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21196543
Report Number1119421-2025-00206
Device Sequence Number18253472
Product Code MFK
UDI-Device Identifier00380652414975
UDI-Public(01)00380652414975(17)241130(11)191209(10)12764163
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberTFNT00
Device Catalogue NumberTFNT00U190
Device Lot Number12764163
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date04/02/2025
Date Device Manufactured12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale